Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Carole: MAOIs and the Serotonin Syndrome

Posted by Zeke on December 13, 1999, at 7:28:00

In reply to Re: Parnate information wanted, posted by carole on November 29, 1999, at 2:05:16

Between being lectured and being a nurse, I'm certain you've heard about the Serotonin Syndrome -- a sudden buildup of serotonin in the body. This syndrome is a special hazard from MAOI interactions and has reportedly caused 15 deaths (eg, Libby Zion: phenelzine and meperidine). This syndrome may be easily overlooked in diagnosis. Combined with the fact that MAOIs are much less used, since the SSRIs etc have become available, most physicians are inexperienced in treating patients taking MAOIs, though academically aware of the potential dangers. I imagine the role of serotonin in the Phen-Fen matter, also increases the concern. So from a doctor's perspective, the Hippocratic Oath as well as malpractice suits (eg, Libby Zion again), must come to bear.

That doesn't make your situation easier, but it's an explanation!





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Zeke thread:9748